MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ZT TRIAL SLEEVE 16B SML; HIP INSTRUMENTS : FEMORAL TRIALS

DEPUY ORTHOPAEDICS INC US ZT TRIAL SLEEVE 16B SML; HIP INSTRUMENTS : FEMORAL TRIALS
Model Number 2576-16-100
Medical Device Problem Codes Scratched Material (3020); Illegible Information (4050)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the srom sleeves can¿t be read or used and are damaged.Can¿t read lot numbers so don¿t ask for them.No surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy-synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: examination of the returned instrument confirmed the complaint.Depuy-synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Territory 239 reports that the srom sleeves can¿t be read or used or damaged.Not used in a case.Can¿t read lot numbers so don¿t ask for them.No surgical delay.The device associated with this report was not returned.A search of the complaint database found similar reports that were attributed to use error and wear out.Once the trial sleeve has been seated if any bone fragments/uneven surfaces exist from the earlier neck resection it is suspected that users are leaving the trial in place when cleaning up / filing off any extra bone and in turn damaging the top surface of the trial sleeve.However, with no instrument returned and no more information, no root cause can be determined for this specific instrument.The lot number that determines the age of the device was not provided.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the inability to identify the root cause, the need for corrective action was not indicated.Complaints will be monitored under post market surveillance sep 419.Re-opened as device was received in on 30 april 2020.Examination of the returned instrument confirmed the complaint.Visual analysis found deep nicks/scratches on the outer surface of the trial sleeve.The product information is illegible due to the heavy damage.The complaint sample consisted of (1) (b)(4) trial sleeve 16b sml, date code af1104.The date code af1104 indicates that this device was manufactured in november 2004 and is over 15 years old.Based on the investigation, the need for corrective action is not indicated.Complaints will be monitored under sep 419 post market surveillance.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: the device associated with this report was not returned, thus the reported event could not be confirmed.The investigation could not verify or identify any product contribution to the reported event with the information provided.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Territory 239 reports that the srom sleeves can¿t be read or used or damaged.Not used in a case.Can¿t read lot numbers so don¿t ask for them.No surgical delay.The device associated with this report was not returned.A search of the complaint database found similar reports that were attributed to use error and wear out.Once the trial sleeve has been seated if any bone fragments/uneven surfaces exist from the earlier neck resection it is suspected that users are leaving the trial in place when cleaning up / filing off any extra bone and in turn damaging the top surface of the trial sleeve.However, with no instrument returned and no more information, no root cause can be determined for this specific instrument.The lot number that determines the age of the device was not provided.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the inability to identify the root cause, the need for corrective action was not indicated.Complaints will be monitored under post market surveillance sep 419.

Brand Name
ZT TRIAL SLEEVE 16B SML
Common Device Name
HIP INSTRUMENTS : FEMORAL TRIALS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9912535
Report Number1818910-2020-09951
Device Sequence Number11601627
Product Code LXH
UDI-Device Identifier10603295146421
UDI-Public10603295146421
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2576-16-100
Device Catalogue Number257616100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer04/23/2020
05/05/2020
05/06/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date04/24/2020
05/08/2020
05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1